Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Foot Neuropathy Relief

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

HART related neuropathy started in L foot, now in thighs?

Dear Dr Henery:Please bear with me. Have multi-part question about HART and HIV side effects.Diagnosed HIV+ in 2000. Started HART (Combivar & Retrovir)six months later with CD4 count 410, viral load 19,000. 3 yrs later, HIV doc recommended drug...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The localized nerve problems you have experience would be very unlikely due to HIV or your last HIV regimen. Stopping HIV drugs can cause a range of symptoms and is generally not recommended. I would discuss your concerns/problems with your HIV... Read more »

Neuropathy? On NNRTI Regimen

I was on Zerit, VIDEX and Sustiva (I think the Sustiva was in this regimen) for about 2 years and BOY did I get the Lipodystrophy (sp)! Cheeks sunken, legs and arms and chest skinny. After 2 yrs I was switched to Combivir and Sustiva which...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fat loss often reverses very slowly if at all. Combivir is also linked to fat loss but usually less than with ddI/D4T. Neuropathy can be persistent--your symptoms sound like either drug or HIV related neuropathy with drug related neuropathy more... Read more »

Peripheral neuropathy.

Medical inquiry.My name is DNM, male and aged 58 next September. I reside in Harare Zimbabwe and was diagnosed HIV positive in May 2006 and started anti retroviral treatment (ART) in August 2006. At that time my CD count was 160. Since then I have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The problems you describe are consistent with drug-related peripheral neuropathy (PN) which can be very frustrating to deal with. PN was a common problem in the US among HIV+ patients on treatment but is has been seen less often over the last 10+... Read more »
Connect With Others

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Neuropathy and Nutrition

Posted by Anonymous
I have been using a combination of "Chinese Herbs" to treat Peripheral Neuropathy and had some tremedous relief. My neruologist said my attenuation tests show "healing of the nerves." Is anyone else having any success with nutritional intervention... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »